Soma addiction and abuse is a problem for many people. This drug often flies under the radar because this medication is not a controlled substance (narcotic). Therefore, people tend to think that it's safer than it is. The fact is that this medication's addiction potential is very high. The abuse of this medicine is quite common, and misusing it has serious consequences.
If you have been abusing or misusing this medication, or if you have an addiction to it, you need to know. It's possible that you're not aware of how dangerous this medication can be. Getting the right information is critical.
Soma is a muscle relaxer that goes by a few other names as well. Carisoprodol is the generic name and Vanadom is another brand name. Soma works by blocking the pain sensations that occur between the nerves and the brain. This medication is commonly given to those who suffer from back injuries and muscle spasms.
It is not intended for long-term use. Unfortunately, some doctors will prescribe it long-term, the effects can be devastating. It's also possible to find it on the street under the names, DS, Dance and Las Vegas Cocktail (Soma and Vicodin). Those who misuse this medicine and Codeine together will refer to being in a "Soma Coma."
Even when Carisoprodol is taken in approved dosages, it causes a sensation of euphoria. It relaxes all of the muscles in the body, not just the ones experiencing the pain. People can eventually crave that euphoric feeling and relaxation.
After being on the recommended dosage of Carisoprodol for quite some time, people will begin to become tolerant. This means that they need more of the medicine to get the same effects. As a result, they take more. When done enough times, it's possible to become addicted.
Vanadom abuse happens when anyone misuses this medication. This can be done in a number of different ways.
Unfortunately, people tend to think that it's OK to abuse Vanadom because it's a prescribed drug. This makes them assume that it's safe, no matter what the dosage is. This couldn't be further from the truth, and it is actually what makes medications like Vanadom even more dangerous.
Abusers will typically misuse this drug by taking it orally. However, they may use other drugs as a way to increase the effects of it. It's common for people to take muscle relaxers and alcohol together. Another frequent combination is Soma and Vicodin. Individuals who take these drugs at the same time claim that the high mimics heroin.
No matter how it is taken, abusing this drug is illegal and dangerous. Unfortunately, not enough people understand the risks of misusing it. Its misuse is increasing every year.
Read great recovery stories, learn about the latest treatments, and find out how addiction affects yourself and your loved ones in our blog.Read Our Blog
Families are often very concerned when they learn that a loved one could be abusing Vanadom. However, when people don't know what to look for, it can be hard to tell.
Any of the above could indicate that a person is abusing Vanadom. It's also possible that the individual could already be addicted to it.
When people become dependent on this medicine, it is usually because of its use with other drugs. For example, taking this drug and Xanax may not cause addiction, but it can lead to dependence. The same is true for this medication and Lorcet, or Lortab.
Dependence is characterized by a physical need for the medication. This usually involves increasing tolerance levels and withdrawal symptoms when the drug is stopped.
There is a significant difference between having an addiction to Soma and being dependent on it. It's important to understand what that difference is.
No, they are not the same. However, they are very similar. When someone has an addiction to Carisoprodol, they are also physically dependent on it. With a Carisoprodol addiction, the individual experiences the inability to stop using the medication as well.
People who experience Carisoprodol dependence only are probably not noticing any negative personal consequences. They may still go to work or school, and they may not have any relationship problems, for example. These are all characteristics of a Carisoprodol addiction.
While there are differences between physical dependence and addiction, there are also similarities. What's most important is for you to understand what your relationship is to this medication.
It might surprise you, but it is possible to be addicted to Vanadom without knowing it. Experts usually refer to this as being in denial. It's possible that you didn't realize that a becoming addicted to muscle relaxers was even possible. You may have thought that since you were taking a prescribed drug, you were safe.
Whether you became addicted to your medicine accidentally, or because of recreational use, knowing the truth is vital. You need to understand if you are an addict. You can find this out in a few different ways.
You could begin by taking an addiction quiz. This quiz will give you a lot of great information about your relationship with this drug. It will tell you if you need to consider professional treatment or not, as well.
You could also take a look at some of the more common signs of Vanadom addiction. We will go over what those are in just a moment.
Finally, it might be helpful to talk with a professional. You can get a free phone assessment that will allow you to explain your drug use and history.Drug Addiction Quiz
Take one of our addiction quizzes to find out if you or someone you care about needs help today.
If you are addicted to this drug, you're likely to experience some common signs and symptoms that indicate that. These signs may include:
Have you noticed any of these in your own life? If you have, it's important to come to terms with the fact that you may be an addict. Being a Soma addict is not the end of the world, and it doesn't mean you're destined to take this drug forever. There are ways that you can recover from it.
Take an in-depth look into recovery topics with our amazing, up-to-date recovery guides.Addiction Guides
The short-term effects of this medicine are what make people return to using it. They are very pleasurable, and they reinforce abuse and addiction.
Withdrawal symptoms are a clear indicator of addiction. Carisoprodol will cause withdrawal when the medication is stopped abruptly. There are ways to control Carisoprodol withdrawal, but many people don't realize this. They fail to understand how powerful a drug this medication really is.
If you choose to stop using this medication cold-turkey, you should know that you'll go through withdrawal. Withdrawal symptoms are not pleasant, and they can include:
How long withdrawals last depends on how long the drug stays in your system. On average, most people process Vanadom in about 11 hours. This means that the drug is completely out of your body in that amount of time.
You can probably expect to feel them within six hours of your last dose.
Your withdrawal symptoms will become more severe as time goes on, until about the third day. At that point, they will start to improve. However, keep in mind that you still may experience symptoms for as long as a week. Some people may even experience it longer.
Detoxing from this muscle relaxer is something that should never be done at home. You may see many home remedies online, but these should be avoided. The best way to detox from this medication is to go through a professional drug detox program.
Drug detox allows your body to get rid of the toxins associated with your drug use. You will probably begin by tapering off the medication slowly. This should make you much more comfortable than just stopping cold turkey. You may be given other medications to offset the withdrawal symptoms. You could also be placed on a more holistic program, without additional medications.
It's tempting to just stop using Carisoprodol immediately if you find you're addicted. However, this is not recommended. You could eventually relapse. This could create a dangerous cycle for you. It could also result in an overdose if you take too much Carisoprodol once you start using it again.
A Soma overdose is possible. It typically happens when someone relapses after trying to quit. This is the main reason why stopping the use of this drug on your own is so dangerous.
Overdosing on muscle relaxers can be deadly, and it's important to know the signs if it does occur. The signs of an overdose are:
An overdose is a medical emergency. In the event of a suspected overdose, please call 911 right away.
Here at Northpoint Recovery, we want you to know that if you're addicted to this medicine, it's not your fault. You may not have known that this drug was addictive. However, it is important to get the right kind of help to stop using it correctly. We can assist you with that.